Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 18, 2015, 11:16 AM CDT for Escambia County, Alabama; Escambia County, Florida. It took effect at Apr 20, 2015, 7:00 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 11:16 AM CDT (16:16 UTC)
- In effect from
- Apr 20, 2015, 7:00 AM CDT
- Expired
- Apr 22, 2015, 1:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.78 ft at Apr 21, 2015, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
169 WGUS44 KMOB 181616 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1116 AM CDT SAT APR 18 2015 ...The National Weather Service in Mobile has issued a flood warning for the following river in Florida... Escambia River Near Century affecting Escambia County. .Heavy rainfall has occurred over the past 24 hours and additional rainfall is expected over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-191616- /O.NEW.KMOB.FL.W.0024.150421T0600Z-150422T0600Z/ /CTYF1.1.ER.150421T0600Z.150421T0600Z.150422T0000Z.NO/ 1116 AM CDT SAT APR 18 2015 The National Weather Service in Mobile has issued a * FLOOD WARNING for The Escambia River Near Century * From late Monday night until late Tuesday night * At 10AM Saturday the stage was...15.8 feet. * Minor flooding is forecast * Flood stage is 17.0 feet. * Forecast to rise to flood stage by early Tuesday morning and remain near 17.0 feet through Tuesday evening. The river will fall below flood stage by early Wednesday morning. * At 17.0 feet...Considerable flooding of lowlands will occur. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
3 follow-up statements
054 WGUS84 KMOB 190400 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1100 PM CDT SAT APR 18 2015 ...The Flood Warning continues for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-200400- /O.EXT.KMOB.FL.W.0024.150420T0600Z-000000T0000Z/ /CTYF1.1.ER.150420T0600Z.150421T1200Z.000000T0000Z.NO/ 1100 PM CDT SAT APR 18 2015 ...FLOOD WARNING EXTENDED until further notice...The FLOOD WARNING CONTINUES for the Escambia River Near Century * From early Monday morning until further notice. * At 10 PM Saturday the stage was 15.8 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by early Monday morning and continue to rise near 17.9 feet by Tuesday morning. * At 17 feet...Considerable flooding of lowlands will occur. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
739 WGUS84 KMOB 191515 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1015 AM CDT SUN APR 19 2015 ...The flood warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-201515- /O.EXT.KMOB.FL.W.0024.150420T1200Z-150422T0600Z/ /CTYF1.1.ER.150420T1200Z.150421T1200Z.150422T0000Z.NO/ 1015 AM CDT SUN APR 19 2015 ...FLOOD WARNING EXTENDED until late Tuesday night...The FLOOD WARNING CONTINUES for the Escambia River Near Century * From tomorrow morning until late Tuesday night. * At 9AM Sunday the stage was 16 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow morning and continue to rise near 17.2 feet by Tuesday morning. The river will fall below flood stage by early Tuesday morning. * At 17 feet...Considerable flooding of lowlands will occur. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
628 WGUS84 KMOB 201621 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1121 AM CDT MON APR 20 2015 ...The Flood Warning continues for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-211621- /O.EXT.KMOB.FL.W.0024.000000T0000Z-150422T0000Z/ /CTYF1.1.ER.150421T1200Z.150421T1200Z.150421T1800Z.NO/ 1121 AM CDT MON APR 20 2015 ...FLOOD WARNING EXTENDED until Tuesday evening...The FLOOD WARNING CONTINUES for the Escambia River Near Century * From tomorrow morning until Tuesday evening. * At 11 AM Monday the stage was 16.6 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow morning and continue to rise near 17 feet by tomorrow morning. The river will fall below flood stage by Tuesday morning. * At 17 feet...Considerable flooding of lowlands will continue. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 5:34 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 18, 5:34 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CDT SAT APR 18 2015
.SHORT TERM /NOW THROUGH TONIGHT/...
LATEST RADAR LOOPS CONTINUE TO SHOW NEXT ROUND OF MODERATE TO HEAVY
PRECIP MOVING INTO WESTERN PORTIONS OF THE CWFA EARLY THIS MORNING
LIKELY AFFECTING MOST AREAS GENERALLY ALONG AND SOUTH OF THE I-10
CORRIDOR THROUGH MIDDAY. THIS REASONING IS A BIT MORE COVERAGE THAN
EARLIER EXPECTED OVER LOWER SECTIONS OF THE CWFA EARLY
TODAY...FOLLOWED BY MORE DEVELOPMENT TO THE WEST AND NORTH THIS
AFTERNOON AND OVERNIGHT AS MAIN UPPER LOW CENTER OVER THE CENTRAL
CONUS BEGINS TO SHIFT EASTWARD. THROUGH TONIGHT THE MAIN CONCERN WITH
THIS PATTERN CONTINUES TO BE THREAT OF A FEW STRONG THUNDERSTORMS
LATE TODAY AND OVERNIGHT...POSSIBLY PRODUCING DAMAGING STRAIGHT LINE
WINDS...VERY HEAVY RAIN WITH POSSIBLE LARGE HAIL. THE BEST CHANCE FOR
SEVERE WEATHER BEGINS LATE THIS AFTERNOON GENERALLY WEST OF THE I-65
CORRIDOR STRETCHING SOUTH TO THE COAST MS/AL COAST SPREADING EASTWARD
AFFECTING MOST OTHER AREAS IN THE CWFA THROUGH 12Z SUN. BY EARLY THIS
EVENING MOST OF THE MODEL GUIDANCE INTRODUCES A 35 TO 40 KNOT H8 JET
BECOMING COUPLED WITH THE RIGHT REAR QUAD OF AN UPPER JET GENERALLY
BETWEEN 06Z AND 12Z SUN MORNING...CONTINUING INTO THE LATER MORNING
HOURS. ALTHOUGH SFC BASED INSTABILITY REMAINS MARGINALLY LOW OVER
MOST INLAND AREAS THROUGH TONIGHT THE STRONG VERTICAL SHEAR STILL
NOTED IN THE GUIDANCE SUGGESTS THE THREAT FOR ROTATING CELLS LATE
THIS AFTERNOON CONTINUING THROUGH TONIGHT. THE TIMING OF THE STRONGER
THUNDERSTORMS MOVING IN FROM THE WEST LATE TODAY AND TONIGHT WILL BE
REFINED THROUGHOUT THE DAY. STAY TUNED FOR FURTHER UPDATES THROUGH
THE DAY AND OVERNIGHT. AS FOR FLASH FLOODING WILL CONTINUE WITH THE
FLASH FLOOD WATCH THROUGH TONIGHT DUE TO MOIST ANTECEDENT SOIL
CONDITIONS FOR MOST AREAS. AS FOR TEMPS WILL LEAN TOWARDS THE COOLER
MAV GUIDANCE FOR TODAY DUE TO CLOUDS AND RAIN AND UNDERCUT THESE
VALUES A DEGREE OR TWO MOSTLY FOR CONSISTENCY WITH SURROUNDING WFOS
THEN LEAN TOWARDS THE WARMER MET GUIDANCE OVERNIGHT ALSO DUE TO
CLOUDS AND RAIN AND BETTER WARM AIR ADVECTION THAT IS EXPECTED AHEAD
OF THE FRONT. 32/EE
.LONG TERM /SUNDAY THROUGH FRIDAY/...
FORECAST CHALLENGES CONTINUE FOR THE LATTER HALF OF THE WEEKEND...
AS THE MAIN UPPER TROUGH CONTINUES TO AMBLE ACROSS THE CENTRAL
PLAINS. THE GOOD NEWS IS THAT THE END OF THE PERIODIC EPISODES OF
HEAVY RAINFALL ASSOCIATED WITH THIS SYSTEM IS IN SIGHT.
A (MOST LIKELY LINEAR) MESOSCALE CONVECTIVE SYSTEM WILL LIKELY BE
ONGOING ACROSS OUR AREA AS WE START THE DAY SUNDAY. WITH
PRECIPITABLE WATER VALUES REMAINING MUCH MORE THAN 2 STANDARD
DEVIATIONS ABOVE CLIMATOLOGICAL MEANS AND AMPLE CONVECTIVE
VENTILATION PROVIDED BY AN UPPER-LEVEL JET STREAK...HEAVY RAINFALL
WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN PARTS OF THE FORECAST
AREA. A FEW STRONGER STORMS MAY ALSO BE SEEN AS SURFACE TO 6 KM
BULK SHEAR VALUES HOVER AROUND 50 KTS AND THE RIGHT ENTRANCE REGION
OF THE UPPER JET APPROACHES OUR AREA. I THINK THE MAJOR LIMITING
FACTOR FOR SEVERE STORMS SUNDAY MORNING WILL BE AVAILABLE
INSTABILITY...ESPECIALLY GIVEN THE TIME OF DAY.
BOUNDARY LAYER OVER OUR AREA DRIES OUT A BIT IN WAKE OF THE MORNING
MORNING MCS...SO WE MAY SEE A BREAK IN THE ACTION AFTER IT EXITS OUR
AREA AS 850 MB WINDS VEER TO A MORE SOUTHWESTERLY DIRECTION. THIS
SHOULD ALLOW THE ATMOSPHERE TO DESTABILIZE...WITH SURFACE-BASED CAPE
VALUES POSSIBLY APPROACHING 2000 JOULES/KG POSSIBLE BY MID-
AFTERNOON.
THE NEXT IN A SERIES OF PERTURBATIONS SHOULD THEN EMANATE FROM THE
WEAKENING/FILLING UPPER-LEVEL TROUGH DURING THE AFTERNOON...PUSHING
A COLD FRONT INTO THE ARKLAMISS. MID-TROPOSPHERIC LAPSE RATES
SHOULD STEEPEN AS THE DISTRUBANCE MOVES THROUGH...WITH DIFLUENCE
INCREASING (ESPECIALLY OVER THE MORE INLAND AREAS) AS THE LEFT EXIT
REGION OF THE NEXT JET STREAK APPROACHES OUR AREA. ADDITIONAL
STORMS SHOULD DEVELOP TO OUR WEST AS A RESULT...AND WILL LIKELY
APPROACH SOUTHEAST MISSISSIPPI.
FORECAST SOUNDINGS INDICATE DRIER CONDITIONS IN THE MID-LEVELS...
WHICH SHOULD SOMEWHAT LIMIT CONVECTIVE COVERAGE. STILL...THOUGH...
GIVEN THE COMBINATION OF THERMODYNAMIC AND KINEMATIC INGREDIENTS...
WE CAN'T RULE OUT A FEW SEVERE THUNDERSTORMS IN ADVANCE OF THE
APPROACHING FRONT. IT LOOKS LIKE OUR NORTHERN TIER OF COUNTIES WILL
HAVE THE GREATEST ODDS OF SEEING SEVERE STORMS GIVEN THE BEST
COMBINATION OF INSTABILITY AND DEEP-LAYER SHEAR.
DRIER AIR WILL FILTER INTO THE REGION MONDAY AS THE COLD FRONT MOVES
THROUGH. SURFACE HIGH PRESSURE SHOULD MOVE INTO THE REGION BEHIND
THE FRONT...ALLOWING A COUPLE OF DRY DAYS TO BE SEEN. WITH AN
INCREASINGLY ZONAL FLOW ALOFT...THE HIGH SHOULD SLIDE EAST. THE
RESULT COULD BE THE RETURN OF A SMATTERING OF CONVECTION AS
SOUTHERLY WINDS INCREASE GULF MOISTURE OVER THE REGION FOR MID-
AND LATE WEEK. /02/
&&
.MARINE...
A LIGHT EAST TO SOUTHEAST WIND WILL SHIFT MOSTLY SOUTH AND
INCREASE LATE TODAY AND TONIGHT AHEAD OF A COLD FRONT APPROACHING
FROM THE WEST. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS WILL BE
LIKELY BEGINNING LATER THIS MORNING...BECOMING BETTER DEVELOPED THIS
AFTERNOON AND OVERNIGHT...CONTINUING INTO SUNDAY. WINDS AND SEAS
WILL BE HIGHER IN AND AROUND SHOWERS AND THUNDERSTORMS THROUGH MUCH
OF THE WEEKEND...WITH A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS
OVERNIGHT CONTINUING INTO SUN. A LIGHT TO MODERATE WESTERLY FLOW
WILL DEVELOP IN THE WAKE OF THE FRONT BY THE FIRST PART OF THE WEEK
BECOMING NORTHEAST THEN EAST LATER IN THE WEEK AS HIGH PRESSURE
BUILDS ALONG THE EASTERN SEABOARD AND NORTHEAST GULF. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 67 81 67 80 / 80 80 60 30 20
PENSACOLA 80 71 80 69 79 / 70 80 70 30 30
DESTIN 81 72 76 72 78 / 60 70 80 30 30
EVERGREEN 79 67 82 66 82 / 70 80 70 30 30
WAYNESBORO 77 65 83 63 79 / 90 80 50 40 20
CAMDEN 78 67 83 66 80 / 80 90 70 30 20
CRESTVIEW 84 69 80 67 82 / 60 80 80 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BUTLER-CHOCTAW-
CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-LOWER BALDWIN-
LOWER MOBILE-MONROE-UPPER BALDWIN-UPPER MOBILE-WASHINGTON-
WILCOX.
HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR LOWER BALDWIN-
LOWER MOBILE.
FL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND ESCAMBIA-INLAND
OKALOOSA-INLAND SANTA ROSA.
HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL
ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR GEORGE-GREENE-PERRY-
STONE-WAYNE.
GM...NONE.
&&
SHORT TERM FORECASTER... EE
LONG TERM FORECASTER... BUTTSHazardous weather outlook, Apr 18, 5:55 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SAT APR 18 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE FORECAST AREA WEST OF INTERSTATE 65 LATE THIS AFTERNOON AND THIS EVENING... SHIFTING FURTHER EASTWARD EARLY SUNDAY MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND TORNADOES MAY ACCOMPANY THE STRONGER STORMS LATE TODAY THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. SOIL CONDITIONS REMAIN FAVORABLE FOR FLASH FLOODING IN THESE AREAS. HEAVIER SHOWERS WILL BE CAPABLE OF PRODUCING RAINFALL TOTALS OF 2 TO 4 INCHES OR MORE IN A BRIEF PERIOD OF TIME...WHICH COULD PRODUCE FLASH FLOODING. THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TODAY. NUMEROUS STRONG RIP CURRENTS WERE REPORTED BY LIFEGUARDS ACROSS THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA ON FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENTIALLY DANGEROUS FLASH FLOOD PATTERN WILL PERSIST THROUGH SUNDAY WITH LINGERING EFFECTS POSSIBLE INTO EARLY NEXT WEEK. THE MORE INTENSE SHOWERS ARE CAPABLE OF PRODUCING 2 TO 4 INCHES OF RAINFALL IN A BRIEF PERIOD OF TIME...WHICH COULD PRODUCE FLASH FLOODING. OVERALL RAINFALL TOTALS FOR THE WEEKEND COULD TOP OUT AT 4 TO 6 INCHES...WITH ISOLATED LOCATIONS RECEIVING AS MUCH AS 10 INCHES. THE ENTIRE REGION SHOULD BE ON ALERT FOR THE CONTINUED THREAT OF FLASH FLOODING THROUGH THE WEEKEND. THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-191200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 555 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING WILL LIKELY ACCOMPANY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BEGINNING LATER THIS MORNING...CONTINUING THROUGH TONIGHT. THUNDERSTORMS WILL BE GENERALLY MOVING NORTHEAST TO EAST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:11 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 26 min |
| Apr 17, 8:31 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Apr 17, 8:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 19 min |
| Apr 17, 8:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 18, 12:26 PM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 22 hr |
Nearby
River Flood Warnings in Alabama, 2015River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.